Arkansas, 2012Flood in Arkansas, December 31, 2012
December 31, 2012 · NWS LZK · 1 event in 1 county or zone
A series of heavy rainfall events in mid to late December and a heavy snowstorm on Christmas Day, caused the Cache River to have minor flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of heavy rainfall events in mid to late December and a heavy snowstorm on Christmas Day, caused the Cache River to have minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 31, 5:52 PM CST, 8 minutes earlier.
Area forecast discussion, Dec 31, 5:52 PM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 PM CST MON DEC 31 2012
.DISCUSSION...
MVFR CONDITIONS WILL BECOME IFR LATER THIS EVENING...AS RAINFALL
CONTINUES TO MOVE EAST ACROSS THE STATE. BEHIND THE
RAINFALL...DRIZZLE IS POSSIBLE...AND WILL HAVE TO MONITOR TEMPS
FOR POTENTIAL OF FZDZ. ACROSS THE NORTH...THINK THAT THE DZ
POTENTIAL WILL END BEFORE FREEZING TEMPS ARRIVE...AND HAVE LEFT
FZDZ OUT OF TAFS FOR NOW. HOWEVER...THERE IS FG/FZFG
POTENTIAL...AND HAVE TRENDED CONDITIONS TO LIFR TO HINT AT FOG
DEVELOPMENT. CONDITIONS WILL BEGIN TO IMPROVE DURING THE DAY
TUESDAY...BUT WILL REMAIN MVFR.
&&
.PREV DISCUSSION... /ISSUED 224 PM CST MON DEC 31 2012/
SHORT TERM...TONIGHT THROUGH THURSDAY
RAIN WILL CONTINUE TO BE FAIRLY WIDESPREAD THROUGH EARLY
EVENING...AS AN UPPER LEVEL SYSTEM CONTINUES TO MOVE THROUGH THE
REGION AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THE
AFOREMENTIONED FRONTAL BOUNDARY WILL PUSH INTO THE REGION TONIGHT...
WITH RAINFALL SHIFTING A BIT EASTWARD. WIDESPREAD PRECIP SHOULD
COME TO AN END AFTER MIDNIGHT IN THE NORTH...BUT WITH THE BOUNDARY
SLOWLY MOVING...RAIN WILL LIKELY LINGER IN THE SOUTHEAST HALF
THROUGH TUESDAY MORNING.
BEHIND THE BOUNDARY...THE AIRMASS WILL RETAIN MOISTURE...WITH SOME
PATCHY LIGHT FREEZING DRIZZLE AND/OR FREEZING FOG POSSIBLE ACROSS
THE NORTH LATE TONIGHT/EARLY TUESDAY MORNING.
ALL PRECIP SHOULD CLEAR THE AREA BY WEDNESDAY EVENING...WITH
COOLER AIR MOVING INTO THE STATE. THE COOL AIR WILL REMAIN THROUGH
THE END OF THE WEEK...WITH A REINFORCING SHOT DROPPING DOWN LATE
WEDNESDAY/EARLY THURSDAY.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY
ABOVE AVERAGE WINTERTIME FORECAST CONFIDENCE EXISTS CONCERNING OF
SENSIBLE WEATHER ELEMENTS DURING THIS PERIOD. A SPLIT UPPER FLOW
WILL PREVAIL ACROSS THE U.S....WITH A CONFLUENT FLOW ACROSS THE
MID SOUTH. DRY CONDITIONS ARE EXPECTED THOUGHT THE PERIOD. COOL
CONDITIONS WILL START THE PERIOD...WARMING TO NEAR NORMAL LATE.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...58
Hazardous weather outlook, Dec 31, 4:10 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CST MON DEC 31 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
410 PM CST MON DEC 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FREEZING FOG WILL BE POSSIBLE LATE TONIGHT IN AREAS NORTH
OF THE INTERSTATE 40 CORRIDOR.
.DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
58
Flood, Woodruff
- When
- December 31, 6:00 PM CST to 11:59 PM CST
- Where
- Woodruff County, 0.88 mi SW of Riverside to 0.6 mi NNE of Cavell
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.273, -91.243
Multiple heavy rain events throughout the month of December dropped 5 to 6 inches of rain. In addition, a heavy snowstorm on Christmas Day dropped 6 inches of snowfall locally, with between 8 and 12 inches of snow upstream.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Alaska, December 31, 20121 injured · $20,000 · 65 kt wind · 1 event
- Winter Storm in Kansas, December 31, 201212 events
- Winter Weather in Nebraska, December 31, 20128 events
- Winter Storm and Winter Weather in Kansas, December 31, 20126 events
- Winter Weather in Texas, December 31, 20125 events
- Winter Weather in Oklahoma, December 31, 20123 events
- Winter Storm in Arizona, December 31, 20122 events
- Heavy Snow in Kansas, December 31, 20122 events
- Heavy Snow in Arizona, December 31, 20121 event
- Frost and Freeze in Oregon, December 31, 20121 event
- Heavy Snow in Kansas, December 31, 20121 event
- High Wind in Texas, December 31, 201250 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420569.